A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage.

Ju Seung Kim, Young Rock Jang, Ji Won Lee, Jin Yong Kim, Young Kul Jung, Dong Hae Chung, Oh Sang Kwon, Yun Soo Kim, Duck Joo Choi, Ju Hyun Kim

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Amoxicillin, an antibiotic that is widely prescribed for various infections, is associated with a very low rate of drug-induced liver injury; hepatitis and cholestasis are rare complications. Here we present a case of a 39-year-old woman who was diagnosed with abdominal actinomycosis and received amoxicillin treatment. The patient displayed hepatocellular and bile-duct injury, in addition to elevated levels of liver enzymes. The patient was diagnosed with amoxicillin-induced cholestatic hepatitis. When amoxicillin was discontinued, the patient's symptoms improved and her liver enzyme levels reduced to near to the normal range.

Original languageEnglish
Pages (from-to)229-232
Number of pages4
JournalThe Korean journal of hepatology
Volume17
Issue number3
Publication statusPublished - 2011 Sep 1
Externally publishedYes

Fingerprint

Amoxicillin
Bile Ducts
Liver
Wounds and Injuries
Hepatitis
Chemical and Drug Induced Liver Injury
Actinomycosis
Cholestasis
Enzymes
Reference Values
Anti-Bacterial Agents
Infection
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Kim, J. S., Jang, Y. R., Lee, J. W., Kim, J. Y., Jung, Y. K., Chung, D. H., ... Kim, J. H. (2011). A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage. The Korean journal of hepatology, 17(3), 229-232.

A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage. / Kim, Ju Seung; Jang, Young Rock; Lee, Ji Won; Kim, Jin Yong; Jung, Young Kul; Chung, Dong Hae; Kwon, Oh Sang; Kim, Yun Soo; Choi, Duck Joo; Kim, Ju Hyun.

In: The Korean journal of hepatology, Vol. 17, No. 3, 01.09.2011, p. 229-232.

Research output: Contribution to journalArticle

Kim, JS, Jang, YR, Lee, JW, Kim, JY, Jung, YK, Chung, DH, Kwon, OS, Kim, YS, Choi, DJ & Kim, JH 2011, 'A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage.', The Korean journal of hepatology, vol. 17, no. 3, pp. 229-232.
Kim, Ju Seung ; Jang, Young Rock ; Lee, Ji Won ; Kim, Jin Yong ; Jung, Young Kul ; Chung, Dong Hae ; Kwon, Oh Sang ; Kim, Yun Soo ; Choi, Duck Joo ; Kim, Ju Hyun. / A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage. In: The Korean journal of hepatology. 2011 ; Vol. 17, No. 3. pp. 229-232.
@article{1babf1123f7d49c6ade5bb9b688d1341,
title = "A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage.",
abstract = "Amoxicillin, an antibiotic that is widely prescribed for various infections, is associated with a very low rate of drug-induced liver injury; hepatitis and cholestasis are rare complications. Here we present a case of a 39-year-old woman who was diagnosed with abdominal actinomycosis and received amoxicillin treatment. The patient displayed hepatocellular and bile-duct injury, in addition to elevated levels of liver enzymes. The patient was diagnosed with amoxicillin-induced cholestatic hepatitis. When amoxicillin was discontinued, the patient's symptoms improved and her liver enzyme levels reduced to near to the normal range.",
author = "Kim, {Ju Seung} and Jang, {Young Rock} and Lee, {Ji Won} and Kim, {Jin Yong} and Jung, {Young Kul} and Chung, {Dong Hae} and Kwon, {Oh Sang} and Kim, {Yun Soo} and Choi, {Duck Joo} and Kim, {Ju Hyun}",
year = "2011",
month = "9",
day = "1",
language = "English",
volume = "17",
pages = "229--232",
journal = "Clinical and molecular hepatology",
issn = "2287-2728",
publisher = "Korean Association for the Study of the Liver",
number = "3",

}

TY - JOUR

T1 - A case of amoxicillin-induced hepatocellular liver injury with bile-duct damage.

AU - Kim, Ju Seung

AU - Jang, Young Rock

AU - Lee, Ji Won

AU - Kim, Jin Yong

AU - Jung, Young Kul

AU - Chung, Dong Hae

AU - Kwon, Oh Sang

AU - Kim, Yun Soo

AU - Choi, Duck Joo

AU - Kim, Ju Hyun

PY - 2011/9/1

Y1 - 2011/9/1

N2 - Amoxicillin, an antibiotic that is widely prescribed for various infections, is associated with a very low rate of drug-induced liver injury; hepatitis and cholestasis are rare complications. Here we present a case of a 39-year-old woman who was diagnosed with abdominal actinomycosis and received amoxicillin treatment. The patient displayed hepatocellular and bile-duct injury, in addition to elevated levels of liver enzymes. The patient was diagnosed with amoxicillin-induced cholestatic hepatitis. When amoxicillin was discontinued, the patient's symptoms improved and her liver enzyme levels reduced to near to the normal range.

AB - Amoxicillin, an antibiotic that is widely prescribed for various infections, is associated with a very low rate of drug-induced liver injury; hepatitis and cholestasis are rare complications. Here we present a case of a 39-year-old woman who was diagnosed with abdominal actinomycosis and received amoxicillin treatment. The patient displayed hepatocellular and bile-duct injury, in addition to elevated levels of liver enzymes. The patient was diagnosed with amoxicillin-induced cholestatic hepatitis. When amoxicillin was discontinued, the patient's symptoms improved and her liver enzyme levels reduced to near to the normal range.

UR - http://www.scopus.com/inward/record.url?scp=84879789789&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84879789789&partnerID=8YFLogxK

M3 - Article

VL - 17

SP - 229

EP - 232

JO - Clinical and molecular hepatology

JF - Clinical and molecular hepatology

SN - 2287-2728

IS - 3

ER -